Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 37, NWS Honolulu, HI

August 6, 2012

NWS Honolulu, HI issued this small craft advisory at Aug 6, 2012, 9:05 PM HST. It took effect at Aug 7, 2012, 4:00 AM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Aug 6, 2012, 9:05 PM HST (07:05 UTC)
In effect from
Aug 7, 2012, 4:00 AM HST
Expired
Aug 10, 2012, 3:20 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WHHW70 PHFO 070705
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
905 PM HST MON AUG 6 2012

...STRENGTHENING PRESSURE GRADIENT ACROSS THE ISLANDS...

.A SMALL UPTICK IN THE PRESSURE GRADIENT OVER THE STATE WILL BOOST
TRADE WINDS IN THE TYPICALLY WINDIER COASTAL ZONES.

PHZ119>121-123-124-072015-
/O.NEW.PHFO.SC.Y.0037.120807T1600Z-120808T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
905 PM HST MON AUG 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...BEGINNING TUESDAY MORNING...NORTHEAST TO EAST
  WINDS UP TO 25 KNOTS...AND SEAS 7 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
8 follow-up statements
994 
WHHW70 PHFO 071331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST TUE AUG 7 2012

...STRENGTHENING PRESSURE GRADIENT ACROSS THE ISLANDS...

.A SMALL UPTICK IN THE PRESSURE GRADIENT OVER THE STATE WILL
BOOST TRADE WINDS IN THE TYPICALLY WINDIER COASTAL ZONES.

PHZ119>121-123-124-080245-
/O.EXT.PHFO.SC.Y.0037.120807T1400Z-120809T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
331 AM HST TUE AUG 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND
  SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
398 
WHHW70 PHFO 080132
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST TUE AUG 7 2012

...STRENGTHENING PRESSURE GRADIENT ACROSS THE ISLANDS...

.A SMALL UPTICK IN THE PRESSURE GRADIENT OVER THE STATE WILL
BOOST TRADE WINDS IN THE TYPICALLY WINDIER COASTAL ZONES.

PHZ119>121-123-124-081445-
/O.CON.PHFO.SC.Y.0037.000000T0000Z-120809T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
332 PM HST TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
201 
WHHW70 PHFO 081324
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 AM HST WED AUG 8 2012

PHZ119>121-123-124-090230-
/O.CON.PHFO.SC.Y.0037.000000T0000Z-120809T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
324 AM HST WED AUG 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
318 
WHHW70 PHFO 090129
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST WED AUG 8 2012

PHZ119>121-123-124-091430-
/O.EXT.PHFO.SC.Y.0037.000000T0000Z-120810T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
329 PM HST WED AUG 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
THURSDAY. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
749 
WHHW70 PHFO 091330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST THU AUG 9 2012

PHZ119>121-123-124-100230-
/O.CON.PHFO.SC.Y.0037.000000T0000Z-120810T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 25 KNOTS...AND 
  SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
114 
WHHW70 PHFO 100137
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST THU AUG 9 2012

PHZ119>121-123-124-101445-
/O.EXT.PHFO.SC.Y.0037.000000T0000Z-120811T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
337 PM HST THU AUG 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...EAST TO NORTHEAST TO EAST WINDS UP TO 25
  KNOTS...AND SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
540 
WHHW70 PHFO 101323
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST FRI AUG 10 2012

PHZ119>121-123-124-110230-
/O.CON.PHFO.SC.Y.0037.000000T0000Z-120811T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
323 AM HST FRI AUG 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...EAST TO NORTHEAST TO EAST WINDS UP TO 25 
  KNOTS...AND SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
570 
WHHW70 PHFO 110120
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
320 PM HST FRI AUG 10 2012

PHZ119>121-123-124-110230-
/O.CAN.PHFO.SC.Y.0037.000000T0000Z-120811T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
320 PM HST FRI AUG 10 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 8:30 PM HST, 35 minutes earlier.

Area forecast discussion, Aug 6, 8:30 PM HST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST MON AUG 6 2012

.SYNOPSIS...
SURFACE HIGH PRESSURE LOCATED FAR NORTH OF THE FIFTIETH STATE WILL
MAINTAIN A TRADE WIND WEATHER PATTERN ACROSS THE MAIN HAWAIIAN
ISLANDS THROUGH THIS WEEKEND. TRADE SHOWERS WILL CONTINUE ALONG
WINDWARD AND MAUKA AREAS...ESPECIALLY NIGHTS AND MORNINGS. ISOLATED
SHOWERS WILL ALSO DEVELOP ALONG THE KONA SLOPES OF BIG ISLAND EACH
AFTERNOON...BUT LEEWARD SECTIONS OF THE SMALLER ISLANDS WILL REMAIN
MOSTLY DRY.

&&

.DISCUSSION...
THE PRESSURE GRADIENT SOUTH OF A 1025 MB SURFACE HIGH CENTERED NEAR
32N 153W IS MAINTAINING MODERATE TRADE WINDS ACROSS THE HAWAIIAN
ISLANDS EARLY THIS EVENING. WATER VAPOR IMAGERY SHOWS MIDDLE-LEVEL
RIDGING ABOVE THE HAWAIIAN ISLANDS. THEREFORE...THE ATMOSPHERE
REMAINS QUITE STABLE. AT THE SAME...THE LOWER LEVELS OF THE
ATMOSPHERE REMAIN RELATIVELY DRY. SATELLITE IMAGERY AND RADAR
REFLECTIVITY DATA SHOW SCATTERED TO BROKEN LOW CLOUDS AND ISOLATED
SHOWERS MOVING ACROSS THE PARTS OF THE HAWAIIAN COASTAL WATERS FROM
THE EAST. SOME OF THESE LOW CLOUDS AND SHOWERS ARE AFFECTING
WINDWARD FACING SLOPES OF THE ISLANDS. CLOUDS AND ISOLATED SHOWERS
ALSO CONTINUE TO AFFECT PARTS OF THE KONA SLOPES OF THE BIG
ISLAND...BUT THESE APPEAR TO BE SLOWLY TAPERING OFF AS NIGHTTIME
COOLING AND DOWN SLOPE WINDS DEVELOP AFTER SUNSET.

THE FORECAST MODELS SHOW THE HIGH PRESSURE TO THE NORTH OF THE ALOHA
STATE WILL REMAIN IN PLACE THROUGH THIS WEEKEND. THESE MODELS ALSO
SHOW THE PRESSURE GRADIENT ACROSS THE ISLANDS WILL INCREASE SLIGHTLY
STARTING TUESDAY MORNING. AS A RESULT...EXPECT TRADE WIND SPEEDS TO
BE MODERATE TO LOCALLY FRESH FROM TUESDAY MORNING INTO THURSDAY. THE
TRADE WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY BY THE END OF
THE WORK WEEK.

THE MODEL OUTPUT INDICATES CONDITIONS WILL BECOME SLIGHTLY DRIER
TUESDAY AND WEDNESDAY. THIS DRYING TREND IS SHORT LIVED AS MODEL
GUIDANCE...ESPECIALLY THE GFS...BRINGS AN AREA OF LOW-LEVEL MOISTURE
FROM THE EAST WITH A MODEST INCREASE IN TRADE SHOWERS EXPECTED.
REGARDLESS OF THE SUBTLE DAY TO DAY CHANGES IN LOW-LEVEL MOISTURE...
THE MODELS CONTINUE TO SHOW LOW CLOUDS AND TRADE SHOWERS AFFECTING
WINDWARD AND MAUKA AREAS...ESPECIALLY NIGHTS AND MORNINGS. LEEWARD
AREAS OF THE SMALLER ISLANDS ARE FORECAST TO REMAIN DRY. THE KONA
SLOPES ON THE BIG ISLAND WILL CONTINUE TO HAVE CLOUDS AND SHOWERS
DURING THE AFTERNOON AND EVENING HOURS. EXPECT THE CURRENT BENIGN
TRADE WIND WEATHER PATTERN TO CONTINUE THROUGH NEXT WEEKEND.

&&

.AVIATION...
A RELATIVELY DRY AND STABLE LOW-LEVEL TRADE WIND PATTERN CONTINUES
ACROSS THE STATE. VFR CONDITIONS ARE EXPECTED TO DOMINATE TONIGHT...
EXCEPT BRIEF PERIODS OF MVFR/IFR ARE POSSIBLE OVERNIGHT FOR PHTO AND
SOME WINDWARD FACING SLOPES. AS THE LOW-LEVEL TRADE WIND FLOW
GRADUALLY INCREASES DURING THE DAY ON TUESDAY...AN AIRMET FOR TEMPO
MODERATE LOW-LEVEL TURBULENCE MAY BE REQUIRED FOR THE AIR SPACE
LEEWARD OF THE MOUNTAINOUS TERRAIN ON ALL ISLANDS.

&&

.MARINE...
TRADE WINDS REMAIN IN PLACE WITH WINDS AND SEAS ACROSS THE TYPICALLY
WINDY WATERS AND CHANNELS ADJACENT TO THE ISLANDS OF MAUI AND HAWAII
COUNTIES REMAINING CLOSE TO THE SMALL CRAFT ADVISORY /SCA/ CRITERIA
TONIGHT. SINCE THE TRADES ARE EXPECTED TO INCREASE AFTER SUNRISE
TUESDAY MORNING...WE WILL ISSUE A SCA FOR THESE WINDY MARINE ZONES
THIS EVENING. THE SCA CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
WEDNESDAY NIGHT.

THE CURRENT SMALL...BUT LONG-PERIOD SOUTHWEST SWELL WILL CONTINUE TO
PRODUCE SMALL TO MODERATE SURF ALONG SOUTH AND WEST FACING SHORES OF
THE ISLANDS THROUGH TUESDAY. THIS SOUTHWEST SWELL WILL GRADUALLY
DIMINISH THROUGH MID-WEEK...LEAVING ONLY SMALL BACKGROUND SURF ALONG
SOUTH FACING SHORES THROUGH THIS WEEKEND. OTHERWISE...NO SIGNIFICANT
SWELLS ARE ANTICIPATED THIS WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY IN EFFECT FROM 600 AM TUESDAY TO 600 AM
WEDNESDAY FOR MAALAEA BAY...THE WATERS SOUTH OF THE BIG ISLAND...
AND THE PAILOLO AND ALENUIHAHA CHANNELS.

&&

HOUSTON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:06 PM HSTWind AdvisoryHFOHawaii15 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.